MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Dyspnea (1816); Abdominal Distention (2601)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported an automated peritoneal dialysis (pd) patient experienced "trouble breathing" and "feeling bloated with abdominal pain" during the first fill while connected to the homechoice claria device.The patient drain manually and felt "better".It was not reported if the patient was hospitalized.There was no report of medical intervention associated with this event.At the time of this report, it was reported that the patient "restarted with new supplies." no additional information is available.
 
Additional Manufacturer Narrative
Additional information: h11: the device was not returned for evaluation; therefore, a sample analysis could not be completed.The sharesource logs were reviewed and the therapy logs revealed the programmed minimum initial drain volume (0ml) was set too low due to a previous incomplete therapy.There was no hardware defect or device malfunction identified that could have caused or contributed to the reported problem.Based on the device evaluation results, the probable cause of the reported event was determined to be use error, as the minimum initial drain volume being set too low due to a previous incomplete therapy.Per the homechoice claria apd system patient at-home guide, if the previous therapy ended early for any reason or an off-cycler exchange was performed, there may be more fluid in your peritoneal cavity than normal.If this occurs, the minimum initial drain volume (min i-drain vol) may be set too low.The minimum initial drain volume setting should be set to at least 70% of the expected peritoneal volume.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial
park d
singapore
SN  
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key19779125
Report Number1416980-2024-03723
Device Sequence Number12831649
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463(11)230419
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale